Monday, September 26, 2022

Advil Cold And Sinus Side Effects

What Are Some Side Effects That I Need To Call My Doctor About Right Away

60 Second Product Review, Advil Cold & Sinus

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Chest pain or pressure.

How Should I Take Ibuprofen And Pseudoephedrine

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

What Are The Possible Side Effects Of Advil Ibuprofen And Pseudoephedrine

Advil can cause side effects. However, for most people, it is compatible.

About this medication reported adverse events include sneezing, nose runny or congested wheezing or difficulty breathing hives gastric intestinal disorders, head pain, dizziness or fatigue swell, throat, tongue lips, or and more.

Also Check: How To Clear Frontal Sinus Congestion

Typical Dosing For Ibuprofen/pseudoephedrine

Each caplet contains 200 mg of ibuprofen and 30 mg pseudoephedrine.

  • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while you’re having symptoms. If your symptoms don’t get better with 1 caplet, you can take 2 caplets. Don’t use more than 6 caplets in 24 hours unless your provider specifically told you to do so.
  • Children age less than 12 years: Do not use.

Why Is This Medication Prescribed

30 Advil Cold And Sinus Label

Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

Read Also: Herbal Supplements For Sinus Infection

How Should I Use This Medication

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

What Warnings Should I Take Note Of

When consuming Advil Cold and Sinus, ensure that you are not consuming any acetylsalicylic acid or other products containing ibuprofen, decongestants or antihistamines as well. This drug is not recommended for individuals allergic to ASA, salicylates or anti-inflammatory drugs, or any of the listed ingredients. Check with your doctor on the suitability of these pills for you, especially if you are suffering from a chronic disease.

Do not consume this product if you:

  • Have consumed or are drinking alcoholic beverages.
  • Are taking any other drugs.
  • Are taking any other herbal supplements.
  • Will be working with heavy machinery or will be driving.
  • Have a severe gastric disorder.
  • Have other chronic condition.

You May Like: Ny Allergy And Sinus Murray Hill

What Other Drugs Will Affect Ibuprofen And Pseudoephedrine

Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine , sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist if it is safe for you to use ibuprofen and pseudoephedrine if you are also using any of the following drugs:

  • a blood thinner
  • heart or blood pressure medication, including a diuretic or “water pill” or
  • steroid medicine .

This list is not complete. Other drugs may interact with ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

How Should I Take Advil Cold & Sinus

Advil | Advil uses | Advil side effects | Advil precautions | medicine bank

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Don’t Miss: How Long A Sinus Infection Last

Advil Cold And Sinus Overview

Advil Cold and Sinus is an over the counter medication used to treat the symptoms of colds, sinus congestion, and the flu. It is a single product containing 2 medications: ibuprofen and pseudoephedrine. Advil Cold and Sinus belongs to a group of drugs called non-steroidal anti-inflammatory drugs and nasal decongestants. It works by providing pain/headache relief while reducing the congestion of the sinuses and nasal passages.

This medication comes in a caplet and capsule form and is taken every 4 to 6 hours, with a maximum of 6 caplets/capsules per day. Advil Cold and Sinus may be taken with food or milk.

Common side effects of Advil Cold and Sinus include stomach upset, fast heart rate and shakiness.

Pseudoephedrine May Cause Side Effects Tell Your Doctor If Any Of These Symptoms Are Severe Or Do Not Go Away:

  • restlessness
  • difficulty breathing
  • fast, pounding, or irregular heartbeat

Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .

You May Like: What Is Good To Take For Sinus Pressure

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctor’s advice if you are pregnant.

What Should I Tell My Health Care Provider Before I Take This Medicine

Advil Multi

They need to know if you have any of the following conditions:

  • bleeding problems
  • stomach ulcer or other problems
  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
  • thyroid disease
  • an unusual or allergic reaction to ibuprofen, pseudoephedrine, other fever reducers or pain relievers, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

You May Like: Best Sore Throat And Sinus Medicine

Can Advil Cold & Sinus Have Adverse Effects On The Nervous System

Studies show that severe side effects on the central nervous system after taking Advil Cold & Sinus are very rare, and include pseduotumor cerebri, meningitis and paresthesias. Milder side effects are the result of the pseudoephedrine ingredient. They include headache, lethargy, and vertigo, but are easily treatable.

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

You May Like: Herbal Tea For Sinus Congestion

Advil Cold & Sinus Caplets

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

Can I Take Advil Sinus Congestion & Pain If Im Pregnant Or Breastfeeding

Ibuprofen (Motrin, Advil) VS Acetaminophen (Tylenol) – Instances where Tylenol is preferred

If you are pregnant, you should not take ibuprofen unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Read Also: Can Bacterial Sinus Infection Treated Without Antibiotics

What Should I Avoid While Taking Ibuprofen And Pseudoephedrine

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking ibuprofen.

Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .

Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

Frequently Asked Questions About Ibuprofen/pseudoephedrine

How do I know if ibuprofen/pseudoephedrine is safe for me to take?

Ibuprofen/pseudoephedrine is generally safe to take, but it’s not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if you’re not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

Can I use ibuprofen/pseudoephedrine only when I need it?

Yes, you can use ibuprofen/pseudoephedrine as needed. However, it’s recommended you take the medication on a scheduled basis while you’re having symptoms. Use the lowest effective dose for the shortest amount of time possible. Don’t use more than 6 caplets in a 24-hour period without talking to your provider first.

Can I use ibuprofen/pseudoephedrine if I’m pregnant?

If you’re pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if it’s safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

Can I drink alcohol while taking ibuprofen/pseudoephedrine?

Recommended Reading: Best Sinus Pressure Headache Relief

Who Should Not Take This Medication

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

How Long Does Advil Take To Work

Advil Cold and Sinus Plus (Ibuprofen, Pseudoephedrine, and ...

Advil works fast but not immediately. The standard tablet dose of the drug takes effect within 50 minutes. Advil Liquid-Gel form begins to act within 30 minutes of consumption.

Do not to use the drug on an empty stomach, as this can lead to undesirable effects from the gastrointestinal tract. But if you do use Advil on an empty stomach, you’ll see an effect in 20 min.

You May Like: Will Amoxicillin Help With Sinus Infection

What Should I Do If I Forget A Dose

This medication is usually taken as needed. If your doctor has told you to take pseudoephedrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

What Side Effects May I Notice From Receiving This Medicine

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
  • fast, irregular heartbeat
  • pain, tingling, numbness in the hands or feet
  • redness, blistering, peeling, or loosening of the skin, including inside the mouth
  • severe stomach pain
  • signs and symptoms of bleeding such as bloody or black, tarry stools red or dark-brown urine spitting up blood or brown material that looks like coffee grounds red spots on the skin unusual bruising or bleeding from the eye, gums, or nose
  • signs and symptoms of a blood clot such as changes in vision chest pain severe, sudden headache trouble speaking sudden numbness or weakness of the face, arm, or leg
  • trouble passing urine or change in the amount of urine
  • unexplained weight gain or swelling
  • unusually weak or tired
  • yellowing of the eyes or skin

Side effects that usually do not require medical attention :

  • anxious
  • nausea, vomiting
  • trouble sleeping

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Read Also: Where Does Sinus Cancer Spread To

How Do I Store And/or Throw Out Advil Cold And Sinus Liqui

  • Store at room temperature.
  • Protect from heat.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

How Should This Medicine Be Used

Tablets Arinac ( ibuprofen pseudoephedrine HCL ) uses side effects and contraindications in urdu

Pseudoephedrine comes as a regular tablet, a 12-hour extended-release tablet, a 24-hour extended-release tablet, and a solution to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.

Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.

You May Like: Medicine For Children’s Sinus Infection

Popular Articles
Related news